Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Finite rank Butler groups and torsion-free modules over a discrete valuation ring


Authors: D. M. Arnold, M. Dugas and K. M. Rangaswamy
Journal: Proc. Amer. Math. Soc. 129 (2001), 325-335
MSC (1991): Primary 20K15, 20K26
Published electronically: August 29, 2000
MathSciNet review: 1707503
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Fully faithful functors from isomorphism at $p$ categories of finite rank Butler groups to torsion-free modules of finite rank over the integers localized at a prime $p$ are constructed via categories of representations of antichains over discrete valuation rings. Descriptions and properties of modules in the images of these functors are given, including a characterization of finite representation type and a complete list of indecomposables in that case.


References [Enhancements On Off] (What's this?)

  • [1] David M. Arnold, A duality for torsion-free modules of finite rank over a discrete valuation ring, Proc. London Math. Soc. (3) 24 (1972), 204–216. MR 0292813
  • [2] David M. Arnold, Finite rank torsion free abelian groups and rings, Lecture Notes in Mathematics, vol. 931, Springer-Verlag, Berlin-New York, 1982. MR 665251
  • [3] D. Arnold and M. Dugas, Representation type of posets and finite rank Butler groups, Colloq. Math. 74 (1997), no. 2, 299–320. MR 1477572
  • [4] D. Arnold and C. Vinsonhaler, Finite rank Butler groups: a survey of recent results, Abelian groups (Curaçao, 1991) Lecture Notes in Pure and Appl. Math., vol. 146, Dekker, New York, 1993, pp. 17–41. MR 1217256
  • [5] M. C. R. Butler, A class of torsion-free abelian groups of finite rank, Proc. London Math. Soc. (3) 15 (1965), 680–698. MR 0218446
  • [6] László Fuchs, Infinite abelian groups. Vol. II, Academic Press, New York-London, 1973. Pure and Applied Mathematics. Vol. 36-II. MR 0349869
  • [7] László Fuchs and Luigi Salce, Modules over valuation domains, Lecture Notes in Pure and Applied Mathematics, vol. 97, Marcel Dekker, Inc., New York, 1985. MR 786121
  • [8] L. Lady, Nearly isomorphic torsion-free abelian groups, J. Algebra 35 (1975), 235-238.
  • [9] E. L. Lady, Splitting fields for torsion-free modules over discrete valuation rings. I, J. Algebra 49 (1977), no. 1, 261–275. MR 0506213
  • [10] E. L. Lady, Extension of scalars for torsion free modules over Dedekind domains, Symposia Mathematica, Vol. XXIII (Conf. Abelian Groups and their Relationship to the Theory of Modules, INDAM, Rome, 1977) Academic Press, London-New York, 1979, pp. 287–305. MR 565611
  • [11] E. L. Lady, Splitting fields for torsion-free modules over discrete valuation rings. II, III, J. Algebra 66 (1980), no. 1, 281–306, 307–320. MR 591257, 10.1016/0021-8693(80)90124-6
  • [12] E. L. Lady, Splitting fields for torsion-free modules over discrete valuation rings. II, III, J. Algebra 66 (1980), no. 1, 281–306, 307–320. MR 591257, 10.1016/0021-8693(80)90124-6
  • [13] E. L. Lady, A seminar on splitting rings for torsion free modules over Dedekind domains, Abelian group theory (Honolulu, Hawaii, 1983) Lecture Notes in Math., vol. 1006, Springer, Berlin, 1983, pp. 1–48. MR 722612, 10.1007/BFb0103696
  • [14] Fred Richman, A class of rank-2 torsion free groups, Studies on Abelian Groups (Symposium, Montpellier, 1967) Springer, Berlin, 1968, pp. 327–333. MR 0244380
  • [15] Fred Richman, Isomorphism of Butler groups at a prime, Abelian group theory and related topics (Oberwolfach, 1993) Contemp. Math., vol. 171, Amer. Math. Soc., Providence, RI, 1994, pp. 333–337. MR 1293153, 10.1090/conm/171/01785

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20K15, 20K26

Retrieve articles in all journals with MSC (1991): 20K15, 20K26


Additional Information

D. M. Arnold
Affiliation: Department of Mathematics, Baylor University, Waco, Texas 76798-7328
Email: David_Arnold@baylor.edu

M. Dugas
Affiliation: Department of Mathematics, Baylor University, Waco, Texas 76798-7328
Email: dugasm@baylor.edu

K. M. Rangaswamy
Affiliation: Department of Mathematics, University of Colorado, Colorado Springs, Colorado 80933-7150
Email: ranga@math.uccs.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05547-7
Received by editor(s): April 15, 1999
Published electronically: August 29, 2000
Additional Notes: The first and second authors’ research was supported, in part, by the Baylor University Summer Sabbatical Program
The third author’s research was done when this author visited Baylor University. He gratefully acknowledges the hospitality of the Mathematics Department and its faculty
Communicated by: Lance W. Small
Article copyright: © Copyright 2000 American Mathematical Society